Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 152, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 1, 2006, 7:55 PM CDT for Ozaukee County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2006, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 1, 2006, 8:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 020055 SVRMKX WIC089-020145- /O.NEW.KMKX.SV.W.0152.060802T0055Z-060802T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 755 PM CDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OZAUKEE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 845 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CEDARBURG...OR ABOUT NEAR JACKSON...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SAUKVILLE BY 800 PM CDT... FREDONIA AND PORT WASHINGTON BY 805 PM CDT... BELGIUM BY 815 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4354 8803 4320 8806 4321 8786 4354 8779 $$ HENTZ
2 follow-up statements
000 WWUS53 KMKX 020120 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 816 PM CDT TUE AUG 1 2006 WIC089-020145- /O.CON.KMKX.SV.W.0152.000000T0000Z-060802T0145Z/ OZAUKEE WI- 816 PM CDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR OZAUKEE COUNTY... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PORT WASHINGTON...MOVING NORTHEAST AT 40 MPH. THE STORMS OVER OZAUKEE COUNTY WERE WEAKENING SOMEWHAT...BUT WAS STILL STRONG ENOUGH TO CAUSE SOME DAMAGE. LAT...LON 4354 8803 4320 8806 4321 8786 4354 8779 $$ HENTZ
000 WWUS53 KMKX 020125 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 825 PM CDT TUE AUG 1 2006 WIC089-020134- /O.CAN.KMKX.SV.W.0152.000000T0000Z-060802T0145Z/ OZAUKEE WI- 825 PM CDT TUE AUG 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY IS CANCELLED... THE THUNDERSTORMS HAVE WEAKENED...BUT STILL MAY PRODUCE WIND GUSTS TO 40 MPH THROUGH 845 PM...IN ADDITION TO BRIEF HEAVY RAINS AND LIGHTNING STRIKES. LAT...LON 4354 8803 4320 8806 4321 8786 4354 8779 $$ HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:37 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 1, 3:37 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 PM CDT TUE AUG 1 2006 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORM CHANCES AND ENDING HEAT ADVISORY. TEMPERATURES IN SOUTH CENTRAL WI ARE SLOWLY REBOUNDING FROM EARLIER COOLING FROM OUTFLOW BOUNDARY THAT PASSED THRU...THEN WASHED OUT OVER SRN WI THIS MORNING. SE WI IS AT OR CLOSE TO ADVISORY CRITERIA AT 2 PM...WITH S CNTRL CATCHING UP. FEEL HEAT INDICES OF 75 OR HIGHER WILL REMAIN THRU THE NIGHT...SO EXTENDED ADVISORY UNTI 7 AM. CLOUDS FROM MORNING CONVECTION TO OUR N AND W HAVE SET UP A SHARP SFC BAROCLINIC ZONE FROM CNTRL WI TO THE MS RVR AND THEN SOUTH THRU ERN IA. PVA FROM VORT LOBE EXTENDING SWD FM 500MB VORT MAX CENTERED NR MSP MOVING INTO WRN WI ATTM. PROFILER NETWORK SHOWS SOME SLACKENING TO SWLY 850 MB FLOW OVER RGN...BUT SHARP SFC THEMAL GRADIENT AND MOISTURE CONVERGENCE ON MSAS ANALYSIS ALONG WITH 1700 TO 2000 J/KG CAPE ON UN-CAPPED ON RUC FCST SNDG AT 21Z AT BLUE RIVER EXPLAIN DEVELOPING CELLS IN WRN CWA AND CNTRL WI. WILL HAVE TO WATCH FOR MICROBURSTS WITH INVERTED V SEGMENT BELOW 800 MB. HAVE SCT TSTMS IN NRN AND WRN COUNTIES FOR THIS EVENING...BUT CAP AND BETTER LIFT WITH THIS INITIAL SURGE MOVING TO THE NORTH OF CWA WILL KEEP SERN CWA DRY UNTIL AFTER MIDNIGHT. FOLLWED NAM/WRF SOLUTION WITH A BETTER CHANCE OF STORMS AROUND/AFTER MIDNIGHT AS SRLY LOW LVL JET STRENGTHENS AND BACKS AHEAD OF NEXT SHRT WAVE LIFTING FROM SRN PLAINS THAT MOVES THRU OVERNIGHT. STORMS WILL DIMINISH FOR A TIME WED MORNING...THEN FRONTOGENETIC FORCING IN LOW/MID LVLS INCREASES FOR LIKELY STORMS WED AFTERNOON AS FRONT PASSES THRU CWA. HI PRES BUILDS INTO RGN FOR THUR/FRI...WITH COOLER TEMPS AND LOWER HUMIDITIES. ZONAL FLOW OVER CNTRL U.S. THRU END OF WEEK INTO WEEKEND...WITH TROF EXTENDING SWD FROM STRONG WAVE MOVING ACROSS SRN CANADA BRINGING NEXT PCPN CHC SUND/SUNDAY NGT. && .MKX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 AM CDT WED FOR WIZ046-WIZ047- WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-WIZ059-WIZ060-WIZ062-WIZ063- WIZ064-WIZ065-WIZ066-WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072. && 09/09
Hazardous weather outlook, Aug 1, 12:10 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1210 PM CDT TUE AUG 1 2006 WIZ046-047-051-052-056>060-062>072-020945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1210 PM CDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS NOW IN EFFECT THROUGH WEDNESDAY MORNING FOR ALL OF SOUTHERN WISCONSIN. THE COMBINATION OF TEMPERATURES RISING INTO THE 90S AND HUMIDITY WILL PRODUCE DAYTIME HEAT INDEX VALUES OF 95 TO 110. WITH THE APPROACHING COLD FRONT NOT MOVING THROUGH SOUTHERN WISCONSIN UNTIL WEDNESDAY...NIGHTTIME HEAT INDEX READINGS WILL REMAIN IN THE 75 TO 80 RANGE. SUN STROKE...HEAT CRAMPS AND HEAT EXHAUSTION CAN OCCUR WITH PROLONGED EXPOSURE AT THESE LEVELS. LESSEN YOUR CHANCE OF EXPERIENCING THESE ILLNESSES BY REDUCING OR ELIMINATING ANY STRENUOUS OUTDOOR ACTIVITIES DURING THE WARMEST PART OF THE DAY. THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY BY LATE AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE. THE VERY MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD PRODUCE FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COMBINATION OF TEMPERATURES RISING INTO THE LOW AND MID 90S AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 95 TO 105 WEDNESDAY. THE PASSAGE OF A COLD FRONT WILL EVENTUALLY BRING A BREAK IN THE HEAT WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. LMZ643>646-665-020945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1210 PM CDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. SPEICHER
In the hours before
Local storm report, Aug 1, 7:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
748 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST JACKSON 43.32N 88.16W
08/01/2006 M59.00 MPH WASHINGTON WI CO-OP OBSERVER
0740 PM HAIL JACKSON 43.32N 88.16W
08/01/2006 M0.75 INCH WASHINGTON WI CO-OP OBSERVER
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:42 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 33 min |
| Aug 1, 7:57 PM CDT | Special Marine Warning | MKX | 55 min | |
| Aug 2, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Ozaukee, Washington | 53 min |
| Aug 2, 3:35 PM CDT | Special Marine Warning | MKX | 55 min | |
| Aug 2, 4:14 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 31 min |
| Aug 2, 4:27 PM CDT | Special Marine Warning | MKX | 93 min | |
| Aug 2, 5:10 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 21 min |
| Aug 2, 5:19 PM CDT | Special Marine Warning | MKX | 56 min | |
| Aug 2, 6:10 PM CDT | Special Marine Warning | MKX | 95 min | |
| Aug 2, 6:24 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine, Waukesha | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.